ARTHRALGIAS AND CRYOGLOBULINEMIA DURING PROTEASE INHIBITOR THERAPY IN A PATIENT INFECTED WITH HUMAN IMMUNODEFICIENCY VIRUS AND HEPATITIS C VIRUS

    loading  Checking for direct PDF access through Ovid

Abstract

We present the case of a woman who had a chronic infection with human immunodeficiency virus (HIV) and hepatitis C virus (HCV). She developed severe polyarthralgias associated with type II mixed cryoglobulinemia during therapy with an HIV-1 protease inhibitor. This therapy resulted in a dramatic increase in her CD4+ T cell count, from 70/mm3 to 567/mm3, which was composed of a high proportion (88%) of naive CD45RA+ CD62L+ cells, together with a recovery of her CD4+ T cell reactivity to antigenic stimulation. This may suggest that rapid recovery of immune competence in the CD4+ T helper subset might participate in the development of immunopathologic events such as this patient's cryoglobulinemia.

Related Topics

    loading  Loading Related Articles